Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 33, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 15, 2014, 7:11 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2014, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 15, 2014, 10:17 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
856 WHUS73 KAPX 152311 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 711 PM EDT TUE JUL 15 2014 LMZ323-342-344>346-160400- /O.NEW.KAPX.SC.Y.0033.140715T2311Z-140716T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 711 PM EDT TUE JUL 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
1 follow-up statement
463 WHUS73 KAPX 160217 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1017 PM EDT TUE JUL 15 2014 LMZ323-342-344>346-160330- /O.CAN.KAPX.SC.Y.0033.000000T0000Z-140716T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1017 PM EDT TUE JUL 15 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 4:02 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 15, 4:02 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT TUE JUL 15 2014 .SYNOPSIS... ISSUED AT 401 PM EDT TUE JUL 15 2014 A STORM SYSTEM EXITING NORTHEAST OF THE STATE...WILL LIFT INTO ONTARIO TONIGHT AND WEDNESDAY. THIS PATTERN WILL GENERATE BELOW NORMAL TEMPERATURES AND RAIN SHOWERS ACROSS NORTHERN MICHIGAN TONIGHT. HOWEVER...A LARGE AREA OF HIGH PRESSURE MOVING ACROSS THE NORTHERN PLAINS...WILL PUSH INTO THE GREAT LAKES WEDNESDAY AND THURSDAY. THIS PATTERN WILL GENERATE NEARLY SEASONAL TEMPERATURES AND PLENTY OF SUN ACROSS NORTHERN MICHIGAN TO END THE WORK WEEK. && .SHORT TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 401 PM EDT TUE JUL 15 2014 ...RAIN ENDING DAMP OVERNIGHT... CURRENTLY, A 500 MB LOW IS OVER NE LOWER/N LAKE HURON WITH THE RAIN SHIELD EXTENDING BACK INTO MOST OF NW LOWER. THE RAIN DOESN'T EXTEND VERY FAR NORTH AS MOST OF THE RAIN IN E UPPER IS EAST OF I-75. OFF TO THE NW IN W UPPER AND N WISCONSIN, THE CLOUDS ARE MOSTLY DIURNAL WITH NO RAIN UPSTREAM. TONIGHT...THE UPPER LOW WILL CONTINUE TO MOVE TO THE NE INTO ONTARIO TAKING WITH IT, THE 700-500 MB MOISTURE. THE SFC LOW, WHICH IS ALSO MOVING TO THE NE WILL HAVE SOME MOISTURE ALONG THE SFC TROUGH THAT IS STUCK OVER THE FORECAST AREA. THIS MOISTURE WILL BE TRAPPED UNDER THE INVERSION, SO AM EXPECTING THAT AS THE SHOWERS END OVERNIGHT, PATCHY DRIZZLE WILL CONTINUE WITH LOW CLOUDS. WINDS SHOULD REMAIN UP ENOUGH SO THAT THERE WON'T BE ANY FOG. && .LONG TERM...(WEDNESDAY THROUGH TUESDAY) ISSUED AT 401 PM EDT TUE JUL 15 2014 ...WARMING TREND AND MAINLY DRY OVER THE NEXT SEVEN DAYS...POSSIBLY VERY WARM NEXT WEEK... OVERVIEW: LONG WAVE HEMISPHERIC PATTERN FEATURES A FOUR-WAVE CONFIGURATION WITH TROUGHINESS ACROSS CENTRAL AND EASTERN NORTH AMERICA...AND RIDGING ALONG THE PACIFIC COAST. A PATTERN REMINISCENT OF LAST WINTER/SPRING. PRONOUNCED SHORT WAVE AND POCKET OF COLD AIR MAKING IT/S WAY THROUGH THE GREAT LAKES TODAY BRINGING US A BOUT OF WET FALL-ISH WEATHER. LARGE EXPANSE OF HIGH PRESSURE STRETCHES THROUGH THE PLAINS. BUT ANOTHER SHORT WAVE TOPPING THE RIDGE IN THE NRN ROCKIES. LARGE SCALE PATTERN EXPECTED TO REMAIN LARGELY UNCHANGED OVER THE NEXT FEW DAYS. BUT LONG WAVE TROUGHINESS IN EASTERN NOAM IS EXPECTED TO RETROGRADE WESTWARD BACK INTO THE EASTERN PACIFIC AS LARGE SCALE PATTERN TRANSITIONS INTO A THREE WAVE CONFIGURATION. THIS WILL ALLOW WARMER AIR TO SPREAD BACK INTO THE EASTERN CONUS THIS WEEKEND AND NEXT WEEK BRINGING SUMMER-LIKE WEATHER BACK TO NORTHERN MICHIGAN. WEDNESDAY/WEDNESDAY NIGHT...CYCLONIC FLOW SLOWLY LIFTS OUT OF THE REGION THROUGH THE DAY WEDNESDAY FOLLOWED BY LOW AMPLITUDE RIDGING/ SFC HIGH PRESSURE BUILDING INTO THE GREAT LAKES THROUGH WEDNESDAY NIGHT. LOTS OF LOWER LEVEL MOISTURE/CLOUD COVER ACROSS ONTARIO THAT WILL ROTATE DOWN THROUGH THE STATE ON WEDNESDAY...BEFORE CLEARING OUT IN EARNEST WEDNESDAY NIGHT. BUT A SOMEWHAT SLOWER DRYING TREND COUPLED WITH DAYTIME HEATING SHOULD LEAD TO QUITE A BIT OF CLOUD COVER ACROSS NRN MICHIGAN ESPECIALLY THROUGH MIDDAY...BEFORE CLOUDS THIN OUT N-S THROUGH THE AFTERNOON AND IN EARNEST WEDNESDAY NIGHT. SO ANOTHER PARTLY TO MOSTLY CLOUDY DAY ALTHOUGH TEMPS WILL NECESSARILY WARM-UP INTO THE 60S AS COLD AIR ALOFT DEPARTS AND WE SEE SOME SUNSHINE. MAINLY CLEAR SKIES WEDNESDAY NIGHT AND WEAKENING WINDS WILL LEAD TO A COOLER START TO THE DAY THURSDAY WITH LOWS MAINLY IN THE 40S. THURSDAY THROUGH FRIDAY...QUIET STRETCH OF WEATHER ON TAP TO FINISH OFF THE WORK WEEK AS HIGH PRESSURE SLOWLY MAKES IT/S WAY THROUGH THE GREAT LAKES. AFOREMENTIONED SHORT WAVE IN THE NRN ROCKIES TODAY EXPECTED TO DIP DOWN INTO THE CENTRAL PLAINS BEFORE WORKING INTO THE OHIO VALLEY LATE FRIDAY. NOT EXPECTING TO HAVE ANY IMPACT UP THIS WAY AT THIS POINT...BUT SOMETHING TO WATCH. OTHERWISE...A GOOD AMOUNT OF SUNSHINE ANTICIPATED THURSDAY AND FRIDAY...ALONG WITH RETURN SW FLOW...WILL PUSH DAYTIME HIGH TEMPS BACK THROUGH THE 70S...AND CLOSER TO WHERE WE SHOULD BE FOR MID JULY. SATURDAY THROUGH TUESDAY (EXTENDED PERIODS)...TROUGHINESS ACROSS EASTERN NOAM RELAXES AS LONG WAVE TROUGH SHIFTS BACK TOWARD THE EASTERN PACIFIC AND RIDGING/VERY WARM AIR BUILDS IN EARNEST ACROSS THE PLAINS...ESPECIALLY EARLY NEXT. HIGH PRESSURE SITS ACROSS THE EASTERN ONE-THIRD OF THE CONUS AND REMAINS THE DOMINANT PLAYER THROUGH THE WEEKEND AND LIKELY THROUGH AT LEAST MONDAY...WHILE PULLING SOME OF THAT WARM AIR INTO THE WESTERN GREAT LAKES. WITH INCREASING WARMTH AND HUMIDITY...PROBABLY CANNOT COMPLETELY RULE OUT THE POSSIBILITIES OF DAYTIME SHOWERS/STORMS POPPING SUNDAY AND MONDAY. BUT I/M NOT GONNA WORRY ABOUT THAT RIGHT NOW AS MOST AREAS WILL LIKELY BE DRY. PRECIP CHANCES MAY INCREASE A BIT MORE LATER MONDAY INTO TUESDAY AS BROAD RIDGING/VERY WARM AIR THROUGH THE PLAINS SETS-UP THE CLASSIC "RING-OF-FIRE" PATTERN. POTENTIAL FOR SEVERAL MCS/S TO DEVELOP ACROSS THE NRN PLAINS EARLY NEXT WEEK...ANY ONE OF WHICH COULD ROLL THROUGH PARTS OF THE WESTERN GREAT LAKES. BUT AGAIN...LOW FORECAST CONFIDENCE AND TOO MUCH DETAIL THIS FAR OUT. WILL KEEP A DRY FORECAST GOING ALONG ALL THE WAY THROUGH TUESDAY FOR NOW...ALTHOUGH WITH THAT SAID...TUESDAY PROBABLY HAS THE BEST ARGUMENT FOR PRECIP CHANCES AS THERE MAY BE A COLD FRONT SQUEEZING DOWN OUT OF CANADA INTO THE NRN LAKES BY THEN. WILL SEE. TEMPS...FURTHER WARMING THROUGH THE 70S THIS WEEKEND AND THE UPPER 70S TO MIDDLE 80S FOR MONDAY AND TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 121 PM EDT TUE JUL 15 2014 OVER THE TAF SITES, THERE IS A LARGE UPPER LEVEL LOW SLOWLY MOVING OUT OVER LAKE HURON. THE CLOUDS AND RAIN WILL CONTINUE INTO THIS EVENING, AND WILL EVENTUALLY COME TO AN END FROM WEST TO EAST BETWEEN 00Z AND 06Z. THERE WILL BE SOME LOW CLOUDS AND PATCHY DRIZZLE INTO THE NIGHT UNTIL THE DRY AIR WORKS ITS WAY INTO N LOWER MI AROUND 12Z. SKIES WILL GRADUALLY CLEAR THROUGH 18Z AS HIGH PRESSURE BEGINS TO TAKE CONTROL OF THE REGION. && .MARINE... ISSUED AT 401 PM EDT TUE JUL 15 2014 WINDS HAVE BEEN BELOW SMALL CRAFT ALL DAY, AND THE GRADIENT IS EXPECTED TO SLACKEN OVERNIGHT. HIGH PRESSURE BUILDS INTO THE REGION BY TUESDAY AND CONTINUE OVER THE REGION THROUGH WEDNESDAY. SO WILL EXPECT THAT THE WINDS AND WAVES WILL BE BELOW SMALL CRAFT CRITERIA THROUGH THE NEXT 24 HOURS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...SR SHORT TERM...JL LONG TERM...ADAM AVIATION...JL MARINE...JL
Hazardous weather outlook, Jul 15, 3:36 AM EDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 336 AM EDT TUE JUL 15 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161045- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 336 AM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE COMMON TODAY ACROSS ALL OF NORTHERN MICHIGAN...BUT WILL PRIMARILY RESIDE IN NORTHERN LOWER. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD/MSB
In the hours before
Local storm report, Jul 15, 5:38 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
538 PM EDT TUE JUL 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
07/15/2014 M2.02 INCH ALPENA MI TRAINED SPOTTER
HEAVY RAIN DURATION 18 HOURS.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jul 15, 5:42 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
542 PM EDT TUE JUL 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN EAST TAWAS 44.28N 83.48W
07/15/2014 M1.56 INCH IOSCO MI MESONET
MESONET STATION EAST TAWAS /CW9703/ HEAVY
RAIN DURATION 24 HOURS ENDING 5PM.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jul 15, 5:43 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EDT TUE JUL 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN 1 NNW ALGER 44.13N 84.12W
07/15/2014 M1.82 INCH ARENAC MI MESONET
MESONET STATION 1 NNW ALGER /AGRM4/ HEAVY
RAIN DURATION 24 HOURS ENDING 5PM.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jul 15, 5:44 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
544 PM EDT TUE JUL 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN 2 SSW ALPENA 45.05N 83.45W
07/15/2014 M2.54 INCH ALPENA MI MESONET
MESONET STATION 2 SW ALPENA /DW7174/ HEAVY
RAIN DURATION 24 HOURS ENDING 5PM.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jul 15, 5:45 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
545 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN LUZERNE 44.62N 84.27W
07/15/2014 M1.65 INCH OSCODA MI SPOTTER
24HR TOTAL THRU 5PM.
&&
SWRLocal storm report, Jul 15, 5:49 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
549 PM EDT TUE JUL 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 WNW LEWISTON 44.89N 84.36W
07/15/2014 M1.30 INCH MONTMORENCY MI MESONET
MESONET STATION 2 W LEWISTON /AU550/ HEAVY
RAIN DURATION 24 HOURS ENDING 5PM.
0508 PM HEAVY RAIN 1 E CLEAR LAKE STATE PAR45.15N 84.19W
07/15/2014 M1.22 INCH MONTMORENCY MI MESONET
MESONET STATION 1 E CLEAR LAKE STATE PARK
/ATAM4/ HEAVY RAIN DURATION 24 HOURS ENDING 5PM.
0502 PM HEAVY RAIN 4 S SID TOWN 44.38N 83.60W
07/15/2014 M1.09 INCH IOSCO MI MESONET
MESONET STATION 4 S SID TOWN /TS199/ HEAVY
RAIN DURATION 24 HOURS ENDING 5PM.
0537 PM HEAVY RAIN 1 WSW IRONTON 45.26N 85.22W
07/15/2014 M1.05 INCH CHARLEVOIX MI MESONET
MESONET STATION 1 W IRONTON /DW7501/ HEAVY
RAIN DURATION 24 HOURS ENDING 5PM.
&&
NWS GAYLORD MI
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:32 AM EDT | Small Craft Advisory | APX | 12 hr | |
| Jul 15, 8:43 AM EDT | Beach Hazards Statement | APX | Benzie, Leelanau, Manistee | 7 hr |
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.